Weight Gain.....?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Easier2Run
Regular Member


Date Joined Nov 2008
Total Posts : 62
   Posted 9/16/2009 7:47 PM (GMT -7)   
So I know this might be a little bit weird, but over the summer I've gained about 10 pounds. Although most crohn's patients would be thrilled about it, I was a little irritated. My weight really hasn't changed since I was 17, I'm 24 now. I'm usually around 115 pounds, or when my Crohn's really acts up around 112. So I guess I just got used to those numbers on the scale. Humira is working for me! Yay!!! I'm thrilled! But I suppose it is doing its job because I'm now like 125 lbs. I know its not a significant difference, but some on my pants barely fit now. I guess its a girl body image thing? I'm getting used to this extra weight, but it bothers me when I have to get dressed and nothing fits on the bottom anymore. I just find it weird that 10 pounds came on in 3 months. My eating habits haven't changed either.. humm? I still have diarrhea, maybe 3 times per week, and still have bowel movements about twice a day. Am I going crazy? or this something I should expect? I really don't know.
-Heather, 23 yrs. old
____________

- Crohns disease since 1995, officially diagnosed in 2003.

- Bowel resection in Dec. 07, Crohns reoccurred July 08.

- Medications - Entocort 9mg, Wellbutrin SR 150mg, Lexapro 20mg, Bentyl 10mg, Levsin, Trazadone 50mg, Humira


*Phoebe*
Veteran Member


Date Joined Sep 2005
Total Posts : 769
   Posted 9/16/2009 11:15 PM (GMT -7)   

Hi Heather

 

I know that my weight fluctuates quite a bit, and it doesn’t really depend on whether or not my Crohn’s is flaring particularly badly……. I am 179cm tall and 23 like you, and earlier this year when my peri-anal abscess was really big and being operated on etc I was down to 115 pounds or 53 kilos which is pretty scary for someone just on six foot tall! Now I am back to 125 pounds or 57 kilos and still look very slim, but not malnourished and scary like I used to. I haven’t changed meds or anything. I put it down to the usual fluctuations – work, stress, lifestyle, they all affect our weight. I know as a 23 yr old weight is very strongly connected to self-confidence etc and it isn’t nice to see it creeping on! Even though I’m still skinny as anything and a tall willow-wand, I wouldn’t want to put on much more weight because like you I am used to seeing 55-57kg on the scales and not higher than 57! A lot of it is a mental thing I think…..

 

Good news is you’re starting to feel better health-wise! I would say don’t worry about 10pounds because tis only a small amount (how tall are you?) – maybe if it rises to 20-30 I would worry!


ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 9/17/2009 1:43 AM (GMT -7)   
One of the other Crohn's moderators has a link to an interesting article discussing weight gain on anti-TNF medications like Infliximab and Humira. Doctors haven't been able to explain the weight gain yet, but please rest assured that it does happen and may not be your "fault".

I hope she will be along to share that link shortly.

Take care,

Ivy.
Co-Moderator Crohn's Forum.

Medications for Crohn's ~~ Diet and Nutritional Therapy for Crohn's ~~ Dealing with Abscesses and Fistulae ~~


ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 9/17/2009 1:54 AM (GMT -7)   
ps. You might like to invest in a loose-fitting skirts. Skirts are much more forgiving, when it comes to weight-gain, than trousers :-)
Co-Moderator Crohn's Forum.

Medications for Crohn's ~~ Diet and Nutritional Therapy for Crohn's ~~ Dealing with Abscesses and Fistulae ~~


snappy
Veteran Member


Date Joined Sep 2005
Total Posts : 675
   Posted 9/17/2009 5:42 AM (GMT -7)   
I'm on Remicade. For 15 years before Remicade my weight was 165. Now it is about 190. I eat a very healthy diet, run 20-25 miles per week, lift weights 3 hours a week (intensely). Got to be the Remicade! My GI said "it's just because you're healthy now and you're absorbing nutrients like never before.". Bull. I have a medium frame and I don't eat like a 165 pound person would eat to gain 25 pounds!

Bad fissure Feb 2005. Started Remicade 2006. Fissure #1 healed, now deal with smaller fissure that comes and goes. Clean scope 2009 except for fissure. Also on Pentasa.


LisaLee37
Regular Member


Date Joined Apr 2005
Total Posts : 384
   Posted 9/18/2009 6:59 PM (GMT -7)   
Heather...I have been on Humira for three years and have gained 15 pounds. I still go to the bathroom at least 5 times a day and eat pretty healthy. If I retain about 1000 calories a day, I would be surprised. This weight gain has been very frustrating for so many reasons. I am a small person and the 15 pounds is a lot for my frame. I am so tired of growing out of my fat clothes. And even more tired of people saying, "I would rather see you this weight and healthy, then sick and skinny". Of course I don't want to be sick and skinny, I just want to be healthy with my normal weight.

I so relate! :)

*Phoebe*
Veteran Member


Date Joined Sep 2005
Total Posts : 769
   Posted 9/19/2009 12:38 AM (GMT -7)   
weight gain is listed as one of the rare side-effects, maybe you guys should talk to your GI's about switching or going off the meds? It seems a rare side-effect..... I guess its tough with weight because it could be so many factors, as with the hair loss thing too.... I ready somewhere it is water weight with humira/remi?

Doc2007
Regular Member


Date Joined Oct 2007
Total Posts : 294
   Posted 9/19/2009 11:34 PM (GMT -7)   
Oh to gain weight! I have been on Humira since April, after flaring for about 6 months...I have had good results and I started using Metamucil which pretty much took my back to base line and Im doing wonderful...energy is great...I am not tired all the time and...Im not having diahrea...My normal weight is 150 lbs...At the the time I started humira I was 129 lbs....Since I have went into remission I am at 140lbs. that has been since June...But I can not push above 140lbs...I hate it so much because I am 5'10 and my dream has always been to weigh about 165 lbs....It has been discouraging not being able to get up there in weight...I did get to 153 one time lifting weights and taking shakes and creatine...but I flared and pretty much deflated because my gut couldnt handle the shakes...so here I sit at 140 feeling scrawny and lacking self esteem....I guess I should just be grateful for good health...but when your 29 and in your prime you just want to be that sexy person you invision....
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:11 PM (GMT -7)
There are a total of 2,735,475 posts in 301,310 threads.
View Active Threads


Who's Online
This forum has 151412 registered members. Please welcome our newest member, Marilyn H.
337 Guest(s), 11 Registered Member(s) are currently online.  Details
momto2boys, Marilyn H, schoolpsych, VeryLuckyGirl, Girlie, Mad Martha, Jack84, DennisinNY, FLBeachgal, Tim Tam, gilly2


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer